[Info] side affects for tegretol

Gloria

New
Messages
7
Reaction score
0
Points
0
RanMan,
When my daughter was on Dilantin, she developed gait problems, gum overgrowth, swelling in her ankles and probably other unknown tissue problems. I have worked hard to have her only on mono-therapy, so as to not have the problem of knowing what med is causing the side effects. I know this isn't always possible, and she has had to be on multiple medications when she has SE. Luckily, she recovered from most of the problems, but her gait is still clumsy and awkward and she falls easily.
My son was born in 1981 and passed away at 21 years, and he also had difficulties with dilantin. He needed it often IV for SE and would always have an increase in seizures after a few doses. He had the disease Tuberous Sclerosis and was profoundly disabled.
Thank you for your reply.
 

RanMan

Too Much Experience with Epilepsy
Messages
408
Reaction score
0
Points
91
Gloria,
Sorry for your loss.

I also have Dilantin issues, I could wright a book.

Randy
 

jh2

New
Messages
18
Reaction score
0
Points
0
I was on normal tegretol for a few years than tegretol xr for over 15 before I started realising signs of toxicity and had to seek advice. I am now on 800mg tegretol xr and 1000mg of keppra a day and they seem to balance each other out at least for me. each individual reacts differently to each medication but I find at least with me tegretol is fairly effective but if you've been on a high dose and on it along time look out for toxicity levels.
 

Porkette

Veteran
Messages
1,737
Reaction score
170
Points
173
I took tegretol for over 6 yrs. and I was fine but then I broke out with a rash from the drug and had to stop taking it. If this happens to anyone you will probably be allergic to tegretol, trileptal and lamictal since they are similar in many ways. I broke out with a rash from each of these drugs.
Also be very careful if you have to go on an antibiotic some antibiotics can cause the tegretol to become toxic and you may end up in the ER also NEVER eat grapefruit or drink grapefruit juice while taking tegretol because the enzymes in the fruit mess up the tegretol and cause a lot of problems. Wishing everyone only the best and May God Bless All of You!

Sue
 
Top